MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® CATHETER; CLEAN VINYL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® CATHETER; CLEAN VINYL CATHETER
Model Number 420614
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the clean vinyl catheter was warped/curved inside of the packaging making it difficult, and uncomfortable for the patient to insert.No patient injury reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿contains or presence of phthalates: di(2-ethylhexyl)phthalate (dehp) is a plasticizer used in some polyvinyl chloride medical devices.Dehp has been shown to produce a range of adverse effects in experimental animals, notably liver toxicity and testicular atrophy.Although the toxic and carcinogenic effects of dehp have been well established in experimental animals, the ability of this compound to produce adverse effects in humans is controversial.There is no evidence that neonates, infants, pregnant and breast feeding women exposed to dehp experience any related adverse effects.However, a lack of evidence of causation between dehp-pvc and any disease or adverse effect does not mean that there are no risks.".

Brand Name
BARD® CLEAN-CATH® CATHETER
Common Device Name
CLEAN VINYL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8284889
Report Number1018233-2019-00441
Device Sequence Number2462595
Product Code KOD
UDI-Device Identifier00801741038921
UDI-Public(01)00801741038921
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2023
Device Model Number420614
Device Catalogue Number420614
Device Lot NumberNGCV2346
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1